Alert archive / North Carolina / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 13, NWS Raleigh, NC

April 10, 2009Davidson County, Montgomery County, Stanly County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Apr 10, 2009, 4:54 PM EDT for Davidson County, Montgomery County, Stanly County, North Carolina. It was in force for 21 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 10, 2009, 4:54 PM EDT (20:54 UTC)
Expired
Apr 10, 2009, 5:15 PM EDT
In force
21 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Davidson County, NC, Montgomery County, NC, Stanly County, NC

The radar

The Raleigh/Durham radar (KRAX), 159 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 10, 5:10 PM EDTHAIL 16 Nnw Albemarle, NCNEAR THE INTERSECTION OF HWY 740 AND HWY 52
Apr 10, 5:10 PM EDTHAIL 1.753 N Plyler, NCPUBLIC REPORT OF GOLF BALL SIZE HAIL AT ROGERS ROAD.
Apr 10, 5:15 PM EDTHAIL 1.756 Nnw Albemarle, NCREPORTED BY A SKYWARN SPOTTER IN THE COMMUNITY OF NEW LONDON.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.9 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2009-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2009-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1528 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
127 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KRAH 102054
SVRRAH
NCC057-123-167-102115-
/O.NEW.KRAH.SV.W.0013.090410T2054Z-090410T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
454 PM EDT FRI APR 10 2009

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN STANLY COUNTY IN CENTRAL NORTH CAROLINA
  NORTHWESTERN MONTGOMERY COUNTY IN CENTRAL NORTH CAROLINA
  SOUTHEASTERN DAVIDSON COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 515 PM EDT

* AT 450 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 9 MILES WEST OF FINGER...OR OVER CONCORD...
  MOVING EAST AT 35 MPH. PENNY SIZED HAIL AND WINDS IN EXCESS OF 58
  MPH ARE LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  FINGER...
  RICHFIELD...

THIS STORM HAS A HISTORY OF PRODUCING ONE INCH HAIL. DAMAGING WINDS 
ARE ALSO POSSIBLE WITH THIS STORM. THIS STORM WILL BE IN THE 
VICINITY OF FINGER IN STANLY COUNTY SHORTLY AFTER 5 PM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING
WINDS OF 58 MPH AND GREATER...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
GO INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY
FROM WINDOWS.

&&

LAT...LON 3538 8039 3550 8030 3551 8019 3559 8023
      3565 8006 3550 8008 3550 7999 3540 8008
      3532 8041 3534 8041
TIME...MOT...LOC 2052Z 249DEG 31KT 3540 8051

$$

11
1 follow-up statement
000 
WWUS52 KRAH 102118
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
518 PM EDT FRI APR 10 2009

NCC057-123-167-102126-
/O.EXP.KRAH.SV.W.0013.000000T0000Z-090410T2115Z/
STANLY NC-MONTGOMERY NC-DAVIDSON NC-
518 PM EDT FRI APR 10 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DAVIDSON...
NORTHWESTERN MONTGOMERY AND NORTHERN STANLY COUNTIES EXPIRED AT 515
PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED INTO NORTHERN 
MONTGOMERY COUNTY.  THIS STORM HAS A HISTORY OF PRODUCING GOLF BALL 
SIZE IN NORTHERN STANLY COUNTY.

IF YOU OBSERVED DAMAGING WINDS...OR LARGE HAIL...PLEASE NOTIFY YOUR 
NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO 
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

LAT...LON 3538 8039 3550 8030 3551 8019 3559 8023
      3565 8006 3550 8008 3550 7999 3540 8008
      3532 8041 3534 8041
TIME...MOT...LOC 2054Z 249DEG 31KT 3540 8049

$$

WSS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 2:53 PM EDT, 2 hours 1 minute earlier.

Area forecast discussion, Apr 10, 2:53 PM EDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
253 PM EDT FRI APR 10 2009

.SYNOPSIS...
A STORM SYSTEM WILL MOVE EASTWARD INTO THE MID ATLANTIC AND
CAROLINAS TONIGHT... MOVING OFFSHORE BY SATURDAY MORNING. SHOWERS
AND THUNDERSTORMS CAN BE EXPECTED TONIGHT AHEAD OF THE SYSTEM.
COOL HIGH PRESSURE WILL BUILD IN FROM THE NORTH SATURDAY NIGHT
THROUGH SUNDAY NIGHT. THE NEXT STORM SYSTEM WILL AFFECT THE REGION
MONDAY THROUGH TUESDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 3 PM FRIDAY...

IN SPITE OF THE INCIPIENT VERY DRY AIR OBSERVED OVER THE REGION
THIS MORNING...THE REMNANTS OF A STRONGER CONVECTIVE COMPLEX HAS
SURVIVED THE TREK ACROSS THE MOUNTAINS AND IS NOW AFFECTING THE
WESTERN PIEDMONT...WITH EVEN SOME LIGHTNING STRIKES NOTED. IT
APPEARS A 100 KT 300 MB JET OVER NORTH AL AND GA HAS ALLOWED THIS
ACTIVITY TO PERSIST. MORE CONVECTION IS DEVELOPING FURTHER SOUTH
AND WEST ACROSS NORTHEAST GEORGIA AND UPSTATE SC. THIS APPEARS TO
BE THE RESULT OF ENHANCED DIVERGENCE AT THE NOSE OF THE
AFOREMENTIONED JET STREAK...STRONG 850MB WARM AIR ADVECTION...AND
ELEVATED INSTABILITY (500-750 J/KG OF MUCAPE PER SPC MESOANYLSIS
ALONG WITH MID LEVEL LAPSE RATES OF 6.5-7 C/KM). IN FACT...A FEW
OF THESE STORMS HAVE PROMPTED WARNINGS AND PRODUCED PENNY SIZE
HAIL.

SO BEFORE WE CAN EVEN TALK ABOUT THE SEVERE POTENTIAL OVERNIGHT...
THIS ELEVATED CONVECTION MUST FIRST BE ADDRESSED. AS THE
PRECIPITATION HAS SPREAD OVER THE WESTERN PIEDMONT...DEWPOINTS
HAVE GENERALLY HELD IN THE LOWER 50S AS THE ATMOSPHERE MOISTENS.
HOWEVER...JUST EAST ACROSS THE CENTRAL AND EASTERN PORTIONS OF
NORTH CAROLINA...DEWPOINTS HAVE TAKEN A NOSE DIVE DUE TO DEEP
MIXING OF THE DRY AIRMASS. DEWPOINTS HAVE FALLEN INTO THE UPPER
30S TO LOWER 40S...CREATING 30 TO 40 DEGREE DEWPOINT DEPRESSIONS.
GIVEN THE STRONG MIXING THAT HAS TAKEN PLACE FURTHER EAST...IT
WILL BE HARD FOR THE PRECIPITATION TO MAINTAIN ITS INTENSITY EAST
OF THE WESTERN PIEDMONT. THEREFORE...THE BEST FOCUS FOR PRECIP FOR
THE REST OF THE AFTERNOON WILL BE ACROSS THE WEST...ALSO
CORRELATING WELL WITH THE BETTER MUCAPE...FORECAST TO INCREASE TO
500-1000 J/KG BY 00Z. WITH WHAT IS BEING OBSERVED UPSTREAM IN
UPSTATE SC/NE GA...THERE IS THE POSSIBILITY OF A FEW STRONG TO
SEVERE STORMS OVER THE FAR WESTERN PIEDMONT LATE THIS
AFTERNOON/EARLY THIS EVENING. THIS CONVECTION SHOULD REMAIN
ELEVATED AS THE NEAR SFC LAYER REMAINS RAIN COOLED. HOWEVER...0-6
KM SHEAR OF AROUND 50 KT AND MID LEVEL LAPSE RATES INCREASING TO
7-7.5 C/KM SUGGEST THE POTENTIAL FOR SOME LARGE HAIL. WILL ADD
THIS MENTION TO THE HWO.

NOW ONTO THE MAIN SYSTEM... THE CLOSED UPPER LEVEL LOW CURRENTLY
OVER SOUTHEAST MISSOURI WILL QUICKLY MOVE ACROSS SOUTHERN
KENTUCKY THIS EVENING...AND ALONG THE NC/VA BORDER BY EARLY
SATURDAY MORNING. THIS SYSTEM WILL DRIVE ITS ATTENDANT SFC LOW TO
MOVE IN A SIMILAR FASHION. SEVERE STORMS...SOME OF WHICH ARE
TORNADIC...HAVE RAPIDLY DEVELOPED OVER KY/TN/N AL/NE MS LATE THIS
MORNING AND EARLY THIS AFTERNOON. AS DEEP LAYER FORCING SPREADS
EAST...SO TO WILL THIS CONVECTION...LIKELY RESULTING IN A SEVERE
WEATHER OUTBREAK ACROSS MUCH OF TN/KY AS WELL AS NORTHERN AND
CENTRAL PORTIONS OF AL AND GA. THE STRONG DYNAMICS CONTINUE TO
PROGRESS EAST INTO THE CAROLINAS TONIGHT IN THE FORM OF STRONG
DPVA AND ENHANCED UPPER LEVEL DIVERGENCE ASSOCIATED WITH A 120 KT
JET LOCATED ACROSS THE DEEP SOUTH. THEREFORE...CONVECTION SHOULD
BECOME WIDESPREAD ACROSS THE REGION TONIGHT. WHILE KINEMATICS LOOK
VERY FAVORABLE FOR SEVERE WEATHER (0-1KM HELICITY INCREASING TO
OVER 400 M2/S2 AHEAD OF THE SFC LOW AND 0-6 KM BULK SHEAR OF 50
KT) INSTABILITY LOOKS TO BE LACKING TONIGHT OWING TO THE NOCTURNAL
TIMING OF THIS SYSTEM AND A LACK OF SIGNIFICANT LOW LEVEL MOISTURE
RETURN (DEWPOINTS STRUGGLING TO MAKE IT OUT OF THE 50S). MOST
GUIDANCE IS CONSISTENT IN SHOWING A NARROW TONGUE OF MLCAPES OF
AROUND 500 J/KG JUST AHEAD OF THE TRIPLE POINT OVERNIGHT...AND
THIS MAY VERY WELL BE SUFFICIENT TO MAINTAIN SOME SEVERE WEATHER
ACROSS CENTRAL NORTH CAROLINA. THE PROXIMITY OF THE SFC LOW MOVING
EAST ACROSS SOUTHERN VIRGINIA...WILL BACK THE LOW LEVEL FLOW
SUFFICIENTLY TO PRODUCE AN ISOLATED TORNADO THREAT. DAMAGING WINDS
AND LARGE HAIL ARE ALSO POSSIBLE. ONE OF THE MAIN KEYS WILL WE
HAVE TO MONITOR OVER THE NEXT SEVERAL HOURS IS THE AMOUNT OF
DEWPOINT RECOVERY OVER CENTRAL AND EASTERN SECTIONS OF THE
CWA...CONSIDERING HOW LOW THEY HAVE MIXED OUT THIS AFTERNOON. IF
THEY ARE NOT ABLE TO RECOVER TO AT LEAST THE MID TO UPPER
50S...THE SEVERE WEATHER THREAT WILL BE GREATLY DIMINISHED FOR
THESE AREAS. THE WINDOW FOR SEVERE WEATHER APPEARS TO BE FROM 6 PM
(MAINLY IN THE WEST) AND SPREADING EAST...ENDING BY 4 AM IN THE
COASTAL PLAIN.

ONLY LINGERING RAIN CHANCES ARE EXPECTED BY 08-0Z AS THE UPPER
LEVEL SHORTWAVE MOVES BY. DO NOT EXPECT MUCH OF A COOL DOWN BY
MORNING AS THE PRIMARY COLD FRONT WILL STILL BE LOCATED TO OUR
NORTH AND WEST. LOWS 53-60.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY/...
AS OF 3 PM FRIDAY...

THE COLD FRONT DOES NOT LOOK TO CLEAR THE CWA UNTIL TOMORROW
AFTERNOON WHEN THE LOW LEVEL FLOW FINALLY BECOMES NORTHWEST AND
COLD AIR ADVECTION COMMENCES. AS THE FRONT MOVES THROUGH...A
SUBTLE SHORTWAVE IS PROGGED TO MOVE IN FROM THE NORTHWEST. GIVEN
THE RESIDUAL LOW LEVEL WARMTH AND MOISTURE...AN ISOLATED SHOWER
CANNOT BE RULED OUT AHEAD OF THE FRONT. HOWEVER...THE MODELS HAVE
GREATLY BACKED OFF ON SHOWING ANY CONVECTION MOVING THROUGH THE
AREA. FORECAST SOUNDINGS SHOW A FEW HUNDRED J/KG INSTABILITY...BUT
LAPSE RATES ARE ONLY 5-5.5 C/KM. WILL KEEP A SLIGHT CHANCE POP IN
FOR NOW...BUT REMOVED THUNDER AS PROBABILITIES APPEAR TO BE TOO
LOW AT THIS JUNCTURE. WITH MOST OF THE DAY NOT SEEING COLD AIR
ADVECTION...TEMPS ARE EXPECTED TO WARM TO NEAR 70 IN THE NORTH AND
IN THE MID 70S ACROSS THE SOUTHERN COUNTIES.

COOLER AND DRIER WEATHER IS IN STORE FOR SATURDAY NIGHT AND
SUNDAY AS HIGH PRESSURE BEGINS TO RIDGE IN FROM THE GREAT LAKES.
IN THE MID LEVELS...A DEEP VORTEX WILL PIVOT INTO NEW
ENGLAND...ANCHORING TROUGHING ACROSS THE EAST COAST AND PUTTING US
IN A DRY NORTHWESTERLY MID LEVEL FLOW. LOWS SATURDAY NIGHT IN THE
LOW TO MID 40S. HIGHS SUNDAY 63-68...COOLEST NE AND WARMEST SW.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
AS OF 215 PM FRIDAY...

INCREASING CLOUDS SUNDAY NIGHT AHEAD OF THE NEXT LOW PRESSURE
SYSTEM. A CHANCE FOR RAIN BY MONDAY AFTERNOON BUT INSTABILITY
PERHAPS BRINGING A RISK FOR THUNDERSTORMS TO THE AREA BY TUESDAY
MORNING. RAIN MOSTLY CLEARS CENTRAL NORTH CAROLINA BY SUNSET
TUESDAY. THE TRAILING UPPER LEVEL LOW LOOKS TO HAVE ENOUGH
INSTABILITY TO WORK ON THE RESIDUAL LOW LEVEL MOISTURE TO PERHAPS
GENERATE A FEW SHOWERS WEDNESDAY MORNING. UPPER LEVEL RIDGING THEN
ADVANCES FROM THE WEST REACHING THE NORTH CAROLINA MOUNTAINS
THURSDAY EVENING. ALTHOUGH MODELS ARE INDICATING A RISK FOR RAIN
BY FRIDAY AFTERNOON... THE PARENT IS WEST OF THE MISSISSIPPI RIVER
AT SUNSET FRIDAY. WILL NOT INTRODUCE RAIN TO FRIDAY AT THIS TIME.

AFTERNOON HIGHS MOSTLY 65 TO 75 EXCEPT 60 TO 65 MONDAY. LOWS
MOSTLY MID 40S TO LOWER 50S.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
AS OF 215 PM...

SHOWERS AND ISOLATED THUNDERSTORMS IN THE WESTERN PIEDMONT WILL
MOVE TO THE EAST AT 45 MPH. A FEW HOURS OF MOSTLY MVFR CEILINGS IN
SHOWERS. WINDS WITH GUSTS TO 35 MPH TO CONTINUE INTO THE EVENING
HOURS. NICKEL HAIL A RISK THIS AFTERNOON AND EVENING. THREAT FOR
MORE WIDESPREAD THUNDERSTORMS IN THE WEST AS MIDNIGHT APPROACHES
AND THIS THREAT WILL SPREAD EAST...EXITING CENTRAL NORTH CAROLINA
BEFORE DAWN. DAMAGING WINDS AND HAIL A RISK. WEST WIND 10 TO 15
MPH WITH VFR CEILINGS SATURDAY MORNING.

A SLIGHT RISK FOR THUNDERSTORMS SATURDAY AFTERNOON OTHERWISE VFR
CONDITIONS UNTIL MONDAY AFTERNOON WHEN MVFR AND IFR CONDITIONS IN
SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED AS ANOTHER STORM
SYSTEM MOVING TOWARD CENTRAL NORTH CAROLINA. CONDITIONS IMPROVE
FROM WEST TO EAST TUESDAY EVENING WITH VFR CONDITIONS WEDNESDAY.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...JFB
NEAR TERM...JFB
SHORT TERM...JFB
LONG TERM...RLH
AVIATION...RLH
Hazardous weather outlook, Apr 10, 3:45 PM EDT, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
345 PM EDT FRI APR 10 2009

NCZ007>011-021>028-038>043-073>078-083>086-088-089-111000-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
345 PM EDT FRI APR 10 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE STORMS ACROSS CENTRAL NORTH
CAROLINA THROUGH EARLY SATURDAY MORNING.

SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER THE WESTERN
PIEDMONT THROUGH EARLY THIS EVENING. THERE IS A SMALL CHANCE A FEW
OF THESE STORMS COULD BECOME BRIEFLY SEVERE WITH THE PRIMARY THREAT
BEING FROM LARGE HAIL.

ANOTHER AREA OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO MOVE INTO
THE WESTERN PIEDMONT THIS EVENING... THEN TRACK EAST THROUGH CENTRAL
NORTH CAROLINA DURING THE EVENING AND OVERNIGHT HOURS. SOME OF THESE
STORMS COULD BECOME SEVERE WITH DAMAGING WINDS AND ISOLATED
TORNADOES THE MAIN THREATS. THE MOST LIKELY TIME FOR SEVERE STORMS
WILL BE BETWEEN 6 PM AND 3 AM TONIGHT.

EVERYONE IN THE AREA SHOULD CLOSELY MONITOR THE LATEST CONDITIONS
AND STAY TUNED FOR THE POTENTIAL OF ANY WATCHES OR WARNINGS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED BETWEEN THIS EVENING
THROUGH THE EARLY OVERNIGHT HOURS. SPOTTERS SHOULD STAY TUNED AND
REPORT ANY SEVERE WEATHER IMMEDIATELY TO THE NATIONAL WEATHER
SERVICE IN RALEIGH.

JFB/GIH

In the hours before

Special weather statement, Apr 10, 3:28 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
328 PM EDT FRI APR 10 2009

NCZ074-075-102030-
MONTGOMERY-MOORE-
INCLUDING THE CITIES OF...TROY...SOUTHERN PINES
328 PM EDT FRI APR 10 2009

...STRONG THUNDERSTORM PRODUCING SMALL HAIL...

A STRONG THUNDERSTORM WITH SMALL HAIL AND GUSTY WINDS OF 45 TO 50
MPH IS MOVING EAST NORTHEAST AT 55 MPH. THIS STORM WILL BE IN THE
VICINITY OF TROY BY 345 PM AND CONTINUE INTO NORTHEAST MOORE
COUNTY BEFORE 4 PM.

11

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 5:13 PM EDTSevere Thunderstorm WarningRAHDavidson, Montgomery, Randolph, Stanly32 min
Apr 10, 5:40 PM EDTSevere Thunderstorm WarningRAHChatham, Randolph35 min
Apr 10, 5:57 PM EDTSevere Thunderstorm WarningRAHDavidson, Guilford, Randolph19 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.